Alert archive / Idaho / Red Flag Warnings in 2007

Red Flag Warning 8, NWS Pocatello, ID

July 9, 200714 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 9, 2007, 4:07 AM MDT for 14 counties in Idaho. It took effect at Jul 9, 2007, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2007, 4:07 AM MDT (10:07 UTC)
In effect from
Jul 9, 2007, 2:00 PM MDT
Expired
Jul 9, 2007, 9:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 54 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 10.1 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5336 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPIH 091007
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
407 AM MDT MON JUL 9 2007

IDZ407-409-410-412-413-092215-
/O.UPG.KPIH.FW.A.0005.070709T2000Z-070710T0300Z/
/O.NEW.KPIH.FW.W.0008.070709T2000Z-070710T0300Z/
EAST CENTRAL IDAHO MOUNTAINS-
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
407 AM MDT MON JUL 9 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW AFTERNOON HUMIDITIES IN
EASTERN IDAHO ZONES 407...409...410...412 AND 413...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A DRY NORTHWEST FLOW WILL CONTINUE OVER SOUTHEAST IDAHO TODAY
WITH EXCELLENT LOW LEVEL MIXING EXPECTED TO TRANSPORT STRONGER WINDS
ALOFT DOWN TO THE SURFACE PRODUCING WIND GUSTS OF 25 TO 35 MPH
DURING THE AFTERNOON AND EARLY EVENING HOURS. AFTERNOON HUMIDITIES
ARE ALSO EXPECTED TO FALL BELOW 15 PERCENT IN MANY AREAS WITH THE
COMBINATION OF LOW HUMIDITY AND GUSTY WINDS CREATING CRITICAL FIRE
WEATHER CONDITIONS. ERRATIC FIRE BEHAVIOR WAS OBSERVED ON FIRES ACROSS
EASTERN IDAHO YESTERDAY WITH SIMILAR CONDITIONS FOR TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS85 KPIH 092116
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
316 PM MDT MON JUL 9 2007

IDZ407-409-410-412-413-100300-
/O.CON.KPIH.FW.W.0008.000000T0000Z-070710T0300Z/
EAST CENTRAL IDAHO MOUNTAINS-
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
316 PM MDT MON JUL 9 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

ON MONDAY AFTERNOON...MOST OF THE RELATIVE HUMIDITY READINGS IN 
THE AFFECTED AREA WERE BELOW THE 15 PERCENT THRESHOLD. AT 200 PM
MDT...THE WIND GUSTS WERE INCREASING AND STILL EXPECTED TO EXCEED
25 MPH IN THE MOUNTAINOUS AREAS AND 30 MPH IN THE SNAKE RIVER
PLAIN. WIND STRENGTH WILL DECREASE BELOW THESE GUST CRITERIA BY 
900 PM TONIGHT.  THE WIND IS NOT EXPECTED TO RETURN ON TUESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPIH 100247
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
847 PM MDT MON JUL 9 2007

IDZ407-409-410-412-413-100400-
/O.EXP.KPIH.FW.W.0008.000000T0000Z-070710T0300Z/
EAST CENTRAL IDAHO MOUNTAINS-
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
847 PM MDT MON JUL 9 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY 
WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO ZONES 407...409...410...412 
AND 413...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WIDESPREAD GUSTY WEST WINDS HAVE BEGUN TO SUBSIDE RAPIDLY ACROSS
SOUTHEAST IDAHO THIS EVENING WITH ONLY A FEW SITES STRUGGLING TO
HOLD ONTO RED FLAG CONDITIONS. WINDS WILL DIMINISH FURTHER OVER
THE COURSE OF THE NEXT HOUR AS HUMIDITIES BEGIN TO RISE WITH
COOLING TEMPERATURES. THUS THE RED FLAG WARNING THAT WAS IN EFFECT
UNTIL 9 PM THIS EVENING WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 9, 3:20 AM MDT, 47 minutes earlier.

Area forecast discussion, Jul 9, 3:20 AM MDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
320 AM MDT MON JUL 9 2007

.SHORT TERM...TODAY THROUGH TUESDAY. NORTHWEST FLOW CONTINUES
THROUGH THE DAY TODAY WITH DRY UPSTREAM MOISTURE FIELD. SHOULD BE
THE FIRST OF SEVERAL DRY AND SUNNY DAYS. MID-LEVEL FLOW STILL
ELEVATED WITH RIDGE AXIS REMAINING MOSTLY SOUTHWEST OF REGION. GOOD
AFTERNOON MIXING SHOULD HELP BRING SOME OF THOSE WINDS TO SFC.
AFTERNOON WINDS SUNDAY TOPPED 15 MPH...AND SEE NO REASON TO MAKE
SIGNIFICANT DEVIATION FROM THAT TODAY. THUS WILL KEEP LAKE WIND
ADVISORY FOR THIS AFTERNOON AND EVENING FOR AMERICAN FALLS
RESERVOIR. HEIGHTS GRADUALLY RISE INTO TUESDAY WITH RESURGENCE OF
FOUR- CORNERS HIGH. 700MB TEMPS BEGIN CLIMBING AS WELL. TEMPS LOOKS
FAIRLY STEADY TODAY AND TUESDAY WITH RIDGE TEMPERATURES WARMING
SLIGHTLY. GRADIENT DECREASES IN LOW AND MID-LEVELS THUS NOT
EXPECTING ADVISORY CONDITIONS AT THIS TIME FOR THE RESERVOIR. DMH

.LONG TERM...TUESDAY NIGHT THROUGH MON. UPPER RIDGE AMPLIFIES
SIGNIFICANTLY TOWARD MID WEEK. WEAK PACIFIC LOW OFF CALIFORNIA
COAST BECOMES ABSORBED INTO STRENGTHENING GULF OF ALASKA LOW. THIS
LEAVES HIGHLY AMPLIFIED TROUGH JUST OFF COAST...BUILDING ALMOST AN
OMEGA BLOCK ACROSS WESTERN US BY FRIDAY. MOISTURE ROTATING AROUND
FOUR-CORNERS HIGH WILL BE PROBLEMATIC ESPECIALLY WITH SUCH DEEP
SOUTHERLY FLOW ACROSS NEVADA. TEMPS PROGGED TO BEGIN CLIMBING BY
THE END OF THE WEEK... AND HAVE CARRIED WEAK POPS ACROSS HIGHER
TERRAIN EACH AFTERNOON AND EVENING THROUGH THE WEEKEND. MODELS
BEGIN DEAMPLIFYING FLOW OVER THE WEEKEND...OPTING FOR A FLATTER
FLOW ACROSS THE PACIFIC. THIS KNOCKS THE RIDGE AXIS DOWN A
BIT...BUT OPTED TOWARDS PERSISTENCE AT THIS TIME WITH SIGNIFICANT
ENSEMBLE VARIABILITY THAT FAR OUT. DMH

&&

.AVIATION...EXPECT VFR CONDITIONS FOR TODAY ACROSS EASTERN IDAHO.
WINDS ONCE AGAIN WILL DEVELOP IN PARTS OF THE SNAKE PLAIN AND
CENTRAL MTNS INTO SOUTHERN/CARIBOU HIGHLANDS. SUSTAINED WINDS WILL
REMAIN IN THE 10 TO 15 KT RANGE WITH GUSTS IN EXCESS OF 22 KTS IN
SAME AREAS. THIS WILL AFFECT KBYI...KPIH...KIDA AND KSUN.... AS WELL
AS TWEB344...345. VFR CONDITIONS WITH LIGHTER WINDS EXPECTED FOR
TUESDAY.  KEYES

&&

.FIRE WEATHER...WINDS WILL BE A CONCERN DURING THE AFTERNOON/EVENING
HOURS OVER PARTS OF THE CENTRAL MTNS...SNAKE PLAIN AND
SOUTHERN/CARIBOU HIGHLANDS. TWO DISTURBANCES...ONE CROSSING TO
NORTH AND A WEAKER ONE CROSSING ALONG CLOSE TO THE SOUTHERN ID
BORDER...IS CREATING A LITTLE STRONGER WIND FLOW ALOFT VERSUS
YESTERDAY. GOOD MIXING AGAIN WILL ALLOW THOSE WINDS TO DEVELOP AT
THE SURFACE. THEREFORE...FIRE WEATHER WATCH FOR ZONES
407/409/410/412/413 WILL BE UPGRADE TO RED FLAG WARNING FROM 2PM
MDT TO 9PM MDT TODAY. WIND GUSTS IN PARTS OF THE SNAKE PLAIN WILL
EXCEED 30 MPH WITH GUSTS IN THE HIGHER TERRAIN OF THE WARNED AREA
HITTING OR EXCEEDING 25 MPH. RH VALUES WILL BE A LITTLE DRIER
PUTTING MANY AREAS AT OR BELOW 15 PERCENT...ESPECIALLY IN WARNED
AREA. THIS WILL ONCE AGAIN PROMOTE ERRATIC FIRE BEHAVIOR ON ANY
NEW/EXISTING FIRES. AS WEEK PROGRESSES...RIDGE REBUILDS CONTINUING
TO DELIVER WARM AND DRY CONDITIONS TO THE AREA. FOR LATTER HALF OF
THE WEEK...APPEARS A DECENT FETCH OF MID LEVEL MOISTURE WILL
APPROACH EASTERN IDAHO AS FLOW AROUND LOW IN THE PACIFIC/HIGH IN
FOUR CORNERS PULLS IT NORTH FROM AROUND BAJA. MOST OF THE MOISTURE
WILL BE PULLED WEST AWAY FROM US...BUT SOME MAKES IT AT LEAST INTO
SOUTHERN ID. WILL HAVE TO MONITOR AMOUNT AND EXACT LOCATION OF
MOISTURE FOR MORE DRY TSTORMS DEVELOPING SOMEWHERE IN OUR AREA.
KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR IDZ407-409-410-412-413.

LAKE WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR IDZ021.

&&
Hazardous weather outlook, Jul 8, 9:00 PM MDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
900 PM MDT SUN JUL 8 2007

IDZ017>025-031-032-091200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
600 AM MDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:01 PM MDTFire Weather WatchPIHBannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 8 more8 hr
Jul 8, 8:44 PM MDTLake Wind AdvisoryPIH23 hr

Nearby

Red Flag Warnings in Idaho, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.